Results 1 to 8 of 8
Like Tree6Likes
  • 1 Post By Iluv2smile
  • 1 Post By Catherine120813
  • 1 Post By iloerose
  • 1 Post By blueopiate
  • 1 Post By Ybshy
  • 1 Post By OohBarracuda
120mg a day hydrocodone habit is ruining my future
  1. #1
    NeuroJoe is offline New Member
    Join Date
    Sep 2014
    Posts
    1

    Default 120mg a day hydrocodone habit is ruining my future

    Hello everyone,

    I am new here. I have been reading from these forums for the past month or so. I truly appreciate the support and advice that is shared between people with common experiences. In 2005 I was an athlete and eventually a bodybuilder. I wrecked my back and over the next 8 years have had 3 surgeries and countless steroid injections. I have also developed a pretty large habit to hydrocodone 10-325. I was in relative control of my consumption until recently when I decided to go back to school. I was in the middle of a PhD in neuroscience when I was first injured. I took leave of that program in 2009 but started a new program (MS in bioengineering) this year. Since I switched my program my pill consumption has gone through the roof. I had a conversation with my prescribing doctor who indicated that I should taper myself off of the pills over a significant amount of time. I'm not sure if I have the self control to go through the taper appropriately. However, my entire future is on the line here. Companies are recruiting individuals from my program and I have been contacted by several fortune 500 companies myself. I want to get clean more than anything else. Even more than succeed in my program and get a job. I have seen that some of you have done very slow tapers and others very quick tapers. Does anybody have any advice on which length of taper may work better for my high dose of pill consumption? Is cold turkey an option? I do still have to attend classes.

    I appreciate any feedback anyone may have.

  2. #2
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    Congratulations on asking for help .. You are right there are 2 ways to do this.. Because hydrocodone has a short half life .. The worst of the withdrawals ideally shout be over in 3-5 days if you just quit..
    I had a big habit of pills too up to 50 10/325 a day but I never had the discipline to taper either.. I had done an in home detox after 3 days I could manage. and work. Basically they knocked me out on Valium for 3 days .. I don't remember any of it. I had to have someone with me monitoring my vital signs.. Years later I had a car accident and ended up on methadone now suboxone ( tapering .
    So please stop now .. Getting off a short acting opiate is a walk in the part compared to this ..
    It never gets better on pills You can count on that...

    There are a few people on here that have tapered and are doing good .. Of course the choice is yours! You know yourself better and whether you can really taper...I know this disease of addiction can really lie to us.. You could give it a try as long as you are at least honest with yourself..

    I will check later to see what you decided I know others will come along to help...
    Bet
    Last edited by Anonymous; 09-22-2014 at 10:09 PM.
    Iwantoff2013 likes this.

  3. #3
    Catherine120813 is offline Senior Member
    Join Date
    Aug 2014
    Posts
    539

    Default

    Taper is torture, I think, but then I wasn't very good at it. Such an exciting career you have ahead!! C/T is about a 5 day affair. If you quit on Thursday evening, Friday would be doable, Saturday-Sunday major discomfort. Also on Monday, but there you have the advantage of knowing that Tuesday you will start feeling better. Then Wednesday you will be drained but pretty OK.

    Actually, the only thing that helped me through was distraction and exercise. I took care of an amazing number of tasks, paperwork etc. just because I had to be doing something, so oddly, the fact that you have to keep working on school is probably a good thing.

    I'll check back later...
    Iluv2smile likes this.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    I was about where you were at, Joe, around 12 per day. If you have the strength to taper, taper. You can go slowly cutting about .25% every 4-5 days. You may have less of a w/d effect when you finally get to 0. Look at New Better's thread (not his wife's meth thread, his vicodin thread). I think Chris tapered, but am not sure. I could not taper. That was never going to happen, many of us are gobblers. But going c/t is really feeling bad the first 5 days. Like the flu, but with cravings. I read someone else's thread who tore his house apart looking for just one and had to have little chuckle: because man...., but it is doable. The head games are the worst part of it. You have to plan for a time when your work load isn't so bad (like, right), but working does help take your mind off your symptoms. But I will tell you the first 3-5 days are not fun at all. For c/t we can give recommendations that help ease symptoms, although you may want to look into the Thomas Recipe anyway and use it during a taper.

    Peace,

    Iloerose
    Iwantoff2013 likes this.

  5. #5
    blueopiate is offline Member
    Join Date
    Oct 2011
    Posts
    73

    Default

    If you can, I suggest catapres. Does wonders for me. Doesn't make the WD longer or just put it off, you are still withdrawing it just helps with some of the major symptoms of WD. 0% opiates in it. It was easy for me to get cause I always had high blood pressure but if you see a doc about opiate detox, your BP will be high and thy usually don't mind giving a 7 day supply. I have months supply cause thats what my new BP med is. I have tried suboxone but always it was for me was to hold me until I could score.

  6. #6
    blueopiate is offline Member
    Join Date
    Oct 2011
    Posts
    73

    Default

    I remember when my habit was 120mg. It grew to 300mg oxycodone daily. While 120 is going to cause you a more than moderate WD, it can be done. We fear WD more than the actual process. Get out now before it gets way worse.
    Iwantoff2013 likes this.

  7. #7
    Ybshy is offline New Member
    Join Date
    Oct 2014
    Posts
    1

    Default

    Just my story off how I got off, hope it helps.
    I tried taper and home remedys and only got worse, started 8+ years ago and couldn't stop, felt guilty cuz know one knew. Got up to 200mg of any pain killers, mostly Percs.
    I finally called a good rehab. Came clean with hubby, he was very concerned and sapportive. Anyways when I got there I was really wasted. I told them everything. The big worry wasn't detoxing off pain killers like I thought, but alcohol and xanex. Got 3 days past that. I thought I could never quit, they only gave me enough clonidine and Librium to get through. The hardest was xanex and I just took that at night. So don't replace one drug for another, I thought day 11 and 17 were the hardest. After 30 days I could finally start to sleep more then 3 hours. I started N/A and A/A meetings. God did they help. Having people around that can relate and be positive. I'm at 67 days. I feel great not chacing the pills down and spending all my money. I am pushing through this horrible addiction. I will always be an addict but I can choose not to use.and get through another 24 hours. I have a hard time with energy, I am having more good days then bad. I love mornings now. Also get excited going to meetings. If you can't get to rehab got to meetings.
    God luck, and don't go it alone.
    iloerose likes this.

  8. #8
    OohBarracuda is offline New Member
    Join Date
    Oct 2014
    Posts
    4

    Default

    I just recently managed to taper down from 90 mg/day to 40 mg/day (4x10mg day) down to 20 mg/day (10mg at 12 hour intervals).

    It takes discipline and you don't get off scott free. However, I jumped off to zero after 3 days at 20 mg and I believe the 12 hour intervals helped greatly. I still had/have (I'm not totally done yet) 2 days of lethargy, maliaise, and GI discomfort, but no diarrhea. Also, by 60 hours in I was starting to feel normal again.

    It wasn't a walk in the park, but it was quite a bit less severe than others I've read who quit cold turkey. However -- you MUST adhere to the 12 hour intervals that last 3-4 days and give your body a chance to have some time for the drugs to clear out. You still have some discomfort, but not nearly as much as you would otherwise. You have to have discipline, and I know you can do it.

    Every one is different, but that worked for me.
    Ybshy likes this.

Similar Threads

  1. Tapering from 120mg of hydrocodone.
    By Gunny-Ty in forum Need to Talk?
    Replies: 95
    Last Post: 09-15-2016, 09:18 PM
  2. c/t from 4-6 day vic habit
    By amanda28 in forum Need to Talk?
    Replies: 31
    Last Post: 02-10-2011, 09:32 PM
  3. how bad is a one bag a day >>>>>> habit
    By rnewton8 in forum Need to Talk?
    Replies: 13
    Last Post: 08-01-2008, 09:42 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22